Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2001, 7:04 PM CDT for Gove County, Logan County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 18, 2001, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Gove County, KS, Logan County, KS
The radar
The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2601 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WUUS53 KGLD 190004 SVRGLD KSC063-109-190045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 704 PM CDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 745 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF OAKLEY...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRINNELL...GRAINFIELD AT 720 PM CDT OAKLEY AT 725 PM CDT ANOTHER LOCATION IN THIS WARNING IS...GOVE. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ LAT...LON 3890 10092 3889 10042 3913 10044 3912 10094 SKIPPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:30 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 18, 4:30 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 330 PM MDT WED JUL 18 2001 CHALLENGES ARE EXTENT AND STRENGTH OF LATE PM AND EVENING TSRAS ALL PERIODS. SLIGHT DELAY IN PRODUCT/S DUE TO AWIPS REPAIRS. MODELS SIMILAR TODAY. HAVE GONE WITH ETA FOR RESOLUTION. RIDGE REMAINS IN PLACE WITH LITTLE CHANGE SINCE YESTERDAY. HAVE GONE WITH GUIDANCE THROUGHOUT FCST PD AS ALL MODEL(S) GUID VERY CLOSE. BOX JUST ISSUED IN FAR EAST OF CWA NOTED BELOW. HIGHEST POPS THAT AREA WITH 40. ELSEWHERE 30 IN SOUTH AND 20 ALL OTHERS. MODELS SHOW S/W VORT MAX PASSING ACROSS AREA THROUGH EVENING FROM EXTREME SOUTH TO EXTREME EAST THIS EVENING...FITS BOX WELL. ANOTHER S/W...BUT WEAKER...THU PM. WILL GO AGAIN WITH 30 POPS IN EAST AND SOUTH FOR THU EVENING. FRI MODELS SHOW STRONGER S/W AGAIN APPROACHING FROM SW DURING DAY. IN FACT AVN SHOWS CUT-OFF 70H LOW DEVELOPING IN SE CO. INCREASING CLDS ALL DAY WITH SLIGHTLY LOWER MAX TEMPS IN WEST CWA AS A RESULT. HAVE GONE WITH 30 POPS EVERYWHERE FRI EVEN FOR THIS REASON. LITTLE CHANGE IN EXTENDED AS CEN PART OF COUNTRY REMAINS UNDER MAJOR HIGH ALOFT. HOWEVER BEGINS TO WEAKEN EARLY IN WEEK AND BECOMES MORE EAST-WEST ORIENTED AS ZONAL FLOW ACROSS NORTHERN PLAINS BEGINS TO DRIFT SOUTH. DRY SUN THEN CHANCE TSRAS RETURN MON THRU WED. LITTLE CHANGE IN TEMPS BUT SLIGHTLY COOLER BY MID WEEK. THANKS TO DDC FOR ALL THEIR ASSISTANCE TODAY. .GLD...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT...KS COUNTIES DECATUR...SHERIDAN...NORTON...GRAHAM...AND GOVE. RJC
In the hours before
Special weather statement, Jul 18, 4:07 PM CDT, 2 hours 57 minutes before
KSZ003-004-015-016-029-190300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHWEST AND NORTHCENTRAL KANSAS UNTIL 10 PM CDT... THE THREAT OF SEVERE WEATHER EXISTS ACROSS THE FOLLOWING KANSAS COUNTIES...DECATUR...SHERIDAN...GOVE...NORTON AND GRAHAM. STORMS HAVE ALREADY DEVELOPED THIS AFTERNOON AND WILL INTENSIFY BY THIS EVENING. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THE WATCH AREA. AS A RESULT...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER WARNINGS OR STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. KPL
Local storm report, Jul 18, 6:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT WED JUL 18 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM (MCK)MC COOK ARPT NE 69 MPH TSTM GUST
07/18/01 RED WILLOW ON ASOS
0530 PM MC COOK NE .75 INCH HAIL
07/18/01 RED WILLOW REPORTED BY STORM
% SPOTTER.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:52 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 53 min |
| Jul 18, 10:53 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.